MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR SWAN-GANZ VIP; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES DR SWAN-GANZ VIP; CATHETER, FLOW DIRECTED
Model Number 096F6P
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional fda product codes include: dqo- catheter, intravascular, diagnostic.Dqe- catheter, oximeter, fiberoptic.Kra- catheter, continuous flush.No product was returned for evaluation.Without return of the unit, it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.It is not known if some procedural factors may have contributed to the event.The instructions for use (ifu) cautions the user that inaccurate cardiac output measurements may be caused by incorrect placement or position of the catheter and excessive variations in pulmonary artery blood temperature.Some examples that cause blood temperature variations include but are not limited to: status post cardiopulmonary bypass surgery, centrally administered cooled or warmed solutions of blood products, and use of sequential compression devices.The device history record review was performed and the product passed all manufacturing inspections without nonconformances associated to the reported malfunction.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of the monthly review.
 
Event or Problem Description
It was reported that, during use, this swan ganz catheter provided inaccurate cardiac output readings.The patient received medication management, additional testing (echocardiogram), and extubation was delayed as a result of the inaccurate values.No patient injury was reported.The device is not available for return as it was discarded by the facility.

Brand Name
SWAN-GANZ VIP
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
DR 
Manufacturer (Section G)
EDWARDS LIFESCIENCES IRVINE
1 edwards way
irvine CA 92614
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
MDR Report Key21520846
Report Number2015691-2025-01492
Device Sequence Number20946020
Product Code DYG
UDI-Device Identifier00690103000245
UDI-Public(01)00690103000245(17)261007(11)241007(10)65984747
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K160084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number096F6P
Device Lot Number65984747, 65954177
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Initial Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown